MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341302
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast reconstruction revision with mentor memoryshape breast implants 495cc and suffered several unexplained systemic symptoms, including inflammation along with other unspecified symptoms.Device rupture on the left side was discovered via ct/mri scans.The root cause of the patient¿s symptoms is unclear.As a result, the patient underwent removal and replacement with non-mentor devices on (b)(6) 2024.This report is for the left breast prosthesis.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.H6.Health effect - clinical code e2402: generalized illness.Reason for device explant and/or reoperation: generalized illness.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
A photo of the device was returned for evaluation.The evaluation was completed on aug 16, 2024.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was discarded, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19952286
Report Number1645337-2024-09360
Device Sequence Number18373573
Product Code FTR
UDI-Device Identifier00081317005223
UDI-Public(01)00081317005223(11)160401(17)210401(10)7313071
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Catalogue Number3341302
Device Lot Number7313071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale